MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following implantation of an intraocular lens (iol) the patient felt like a shadow following her and the lens was explanted in a secondary procedure with non company lens.Additional information was received stating the patient was not hospitalized for the event and there was no patient harm.
 
Additional Manufacturer Narrative
The explanted lens was returned inside a plastic specimen jar with a screw top lid.Viscoelastic was observed dried on the lens.The lens was cut into pieces, typical of damage created for ease of removal from the eye.Only three large portions were returned.The haptics were still intact to the optic.No damage was observed to either haptic.The lens portions were cleaned for further evaluation.There was no further damage observed to the cut optic portions of the lens.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The explanted lens was returned with the optic cut into pieces.Based on the response attached to the file, the root cause may be unrelated to the iol.In the surgeon¿s opinion a quality issue with the iol did not cause or contribute to the event.It was indicated that negative dysphotopsia caused the event.The file indicated that the company lens was removed and replaced with a non company lens model (19.0 diopter).No further information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13582928
Report Number1119421-2022-00339
Device Sequence Number17324897
Product Code KYB
UDI-Device Identifier00380652395236
UDI-Public00380652395236
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model NumberACU0T0
Device Lot Number15229090
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale